Halaven success/fatigue

Unfortanetely I may have taken a turn for the worse on Easter night. After eating dinner at a friends house she took us for a walk around her property. I had to turn back and head for home knowing how steep it was going to get. I still had to stop about 4-5 times to catch my breath. That night I crawled into bed completely over-exhausted. Around 12:30 I got out of bed to go to the bathroom and ran into the wall. My balance was off and I was afraid I was starting another brain event. I told hubby to take me to the hospital but the more I walked around the bedroom collecting stuff the better I felt. So we stayed home-- I got up around 2 -3 more times for BMs (kind of weird), but my energy has been way down since then. My balance is still not right. Dr. S. doubled my steroids to 4 mg BID which has helped the balance, but the weakness and fatigue are profound.

Our family went to Gatlinburg for Easter break. The first 2 1/2 days I stayed in bed; then Friday I was able to go out with everybody for a few hours in the wheelchair. I've been resting since we got home yesterday, and I definitely feel better on the oxygen.

Question--can the halaven cause profound fatigue, even in my week off? I'm assuming that I'm in my Nadir period, at least from the second treatment.

I'm supposed to find out tomorrow if I'm a candidate for cyberknife radiation to my one new spot in my pons. Oh, and my sister Ann surprised me from Idaho by just showing up for my early birthday present. She has been a godsend. Knowing your experiences on halaven would be helpful.

KarenMom25

Report post

6 replies. Join the discussion

Yes. In addition your "week off" is actually in the nadir of the drug, when the drug is at it's high point. The Nadir is day 13, and recover starts 8 days later...so day 21 is when you start rebuilding...Day 21 will be your weakest point. It can also cause shortness of breath......

Report post

Hey Karen,
I just emailed you, dont forget to check your inbox!

Report post

Karenmom,

Your fatigue might be from the steroids. My sister has been on steroids, 4 mg a day and it has destroyed her body. She is in bed all the time. She is doing halaven as well with great results but her weekends happened before the halaven treatment. Try to move as much as you can as it is very difficult to build the strength back. My parents, her husband and I tried to do it all for her and she stayed in bed when she did not need it as much and now, she cannot even go to the bathroom. Move as much as you can. I hope everything works out well for you on the end.

Report post

I have had 1 1/2 cycles...on the Sat after my second treatment on my first cycle, I was absolutely exhuasted and stayed in bed a full day and was useless for two days after that. Unfortunately, I had one treatment on the my second cycle and couldn't take the second because my blood counts were so low. The good thing was that the first one provided a dramatic drop, which surprised my onc....who knows what it happening now. He's going to reduce the dosage. :(

And it is definitely NOT the steroids for me.

Report post

Mychigoose, my sisters WBC after the first time droped to 0.4. She could'nt do it as well. She has started taking lactoferrin and her blod count is up nicely. Lactoferrin is an extract from bovine milk as it is similar to colostrum. If it does not hurt babies on their first days of life, I think it's good for adults as well.

Report post

They used Neupagin on the first cycle. Since the second cycle hit lows for Hematacrit, Neutrophils, etc. the doc pulled me until I go in on the 17th...and hopefully, he will put me on it AND IT WILL WORK. I am so tired of going from drug to drug to drug.....and the PET scans getting worse. Thanks for the tip, I'll mention it...I'll say it again,...treatment in the center of Ohio is much different than what I got in New England...just sayin!

Report post

This discussion is closed to replies. We close all discussions after 90 days.

If there's something you'd like to discuss, click below to start a new discussion.

Things you can do

Advertisement

Advertisement

Discussion topics

Community leaders